Alert archive / Idaho / River Flood Warnings in 2010

River Flood Warning 3, NWS Missoula, MT

June 5, 2010Lemhi County, Idaho

NWS Missoula, MT issued this river flood warning at Jun 5, 2010, 11:32 PM MDT for Lemhi County, Idaho. It took effect at Jun 6, 2010, 12:00 AM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2010, 11:32 PM MDT (05:32 UTC)
In effect from
Jun 6, 2010, 12:00 AM MDT
Expired
Jun 6, 2010, 3:33 PM MDT
In force
16 hr
Issued by
NWS Missoula, MT
Flood severity
Minor

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salmon River at Salmon (SMNI1).

Action stage
7 ft
Minor stage
7.5 ft
Moderate stage
8.5 ft
Major stage
9.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13302500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WGUS45 KMSO 060532
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1132 PM MDT SAT JUN 5 2010

...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IDAHO... 

  SALMON RIVER AT SALMON AFFECTING LEMHI COUNTY
FOR THE SALMON RIVER...MINOR FLOODING IS FORECASTED.  

IDC059-070532-
/O.NEW.KMSO.FL.W.0003.100606T0600Z-100607T0600Z/
/SMNI1.1.RS.100606T0600Z.100606T0600Z.100606T0600Z.NO/
1132 PM MDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALMON RIVER AT SALMON.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM SATURDAY THE STAGE WAS 7.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SUNDAY MORNING.
* AT 7.5 FEET...SOME FARMLAND AND LOW LYING AREAS NEAR SALMON MAY BE 
  FLOODED.
* AT 10:15 PM MDT A RELIABLE RIVER SPOTTER REPORTED MINOR FLOODING 
  OCCURING ON THE NORTH SIDE OF THE CITY OF SALMON.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&
1 follow-up statement
244 
WGUS85 KMSO 062133
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
333 PM MDT SUN JUN 6 2010

...THE FLOOD WARNING IS CANCELLED AND REPLACED WITH A FLOOD WATCH
FOR THE FOLLOWING RIVER IN IDAHO...
 
  SALMON RIVER AT SALMON AFFECTING LEMHI COUNTY
IDC059-062203-
/O.CAN.KMSO.FL.W.0003.000000T0000Z-100607T0600Z/
/SMNI1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
333 PM MDT SUN JUN 6 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE SALMON RIVER AT SALMON.
* AT  3:00 PM SUNDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* THE SALMON RIVER IS CONTINUING TO DROP IN WATER LEVEL...HOWEVER...
ADDITIONAL RAIN MAY FALL IN THE HEADWATERS OF THE SALMON RIVER BASIN 
LEADING TO ADDITIONAL RISES IN THE NEXT 12 TO 24 HOURS...THEREFORE...
THE SALMON RIVER IS NOW UNDER A FLOOD WATCH.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 5, 2:51 PM MDT, 8 hours 41 minutes earlier.

Area forecast discussion, Jun 5, 2:51 PM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
251 PM MDT SAT JUN 5 2010

.DISCUSSION...THE BRIEF BREAK IN PRECIPITATION WILL CONTINUE
THROUGH THE NIGHT TONIGHT AS A SHORTWAVE RIDGE REMAINS OVER THE
NORTHERN ROCKIES. CLOUD COVER WILL INCREASE AFTER MIDNIGHT AHEAD
OF THE NEXT WEATHER SYSTEM.

YET ANOTHER WET PACIFIC WEATHER SYSTEM WILL AFFECT WESTERN
MONTANA AND NORTH CENTRAL IDAHO SUNDAY AND SUNDAY NIGHT. WHILE THE
MOISTURE CONTENT WITH THIS APPROACHING SYSTEM IS NOT AS IMPRESSIVE
AS THE PREVIOUS TWO...WIDESPREAD SOAKING RAINS ARE EXPECTED. THE
HIGHEST PRECIPITATION AMOUNTS WILL BE FOCUSED MAINLY IN NORTH
CENTRAL IDAHO AND ALONG THE BITTERROOT CREST...WITH UP TO AN INCH
AND A HALF OF RAIN EXPECTED BY SUNDAY NIGHT OVER THE HIGHER
TERRAIN. FORECAST MODELS HAVE STRUGGLED A BIT WITH THE PLACEMENT
OF THESE PRECIPITATION BULLSEYES...SO SOME UNCERTAINTY REMAINS IN
TERMS OF PLACEMENT. IN ADDITION...THE ATMOSPHERE IS EXPECTED TO
DESTABILIZE TOMORROW AFTERNOON ALLOWING FOR THE POTENTIAL OF SOME
ISOLATED THUNDERSTORMS...PARTICULARLY ACROSS NORTH CENTRAL IDAHO
AND SOUTHWEST MONTANA. THIS WILL FURTHER ENHANCE THE POTENTIAL FOR
HEAVY RAIN IN THESE AREAS. ANOTHER RISE IN AREA RIVERS AND STREAMS
IS EXPECTED TOMORROW AFTERNOON AND EVENING...PARTICULARLY OVER
NORTH CENTRAL IDAHO AND RAVALLI COUNTY IN MONTANA. PLEASE SEE THE
HYDROLOGY SECTION BELOW FOR FURTHER INFORMATION.

MONDAY...PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE TO
PRODUCE AREAS OF SHOWERS...ESPECIALLY IN THE MOUNTAINS. EXPECT
SEASONAL TO SLIGHTLY BELOW SEASONAL TEMPERATURES UNDER A WEST-
SOUTHWEST FLOW.

TUESDAY AND WEDNESDAY...THE OVERALL FLOW BECOMES SOUTHWEST AHEAD
OF AN APPROACHING UPPER LEVEL LOW. ABUNDANT LOW LEVEL MOISTURE
WILL BE IN PLACE TO PRODUCE WIDESPREAD SHOWERS WEDNESDAY AS THE
FRONT NEARS THE REGION.  INSTABILITY AND DYNAMICS ALSO INCREASE
SUFFICIENTLY TO BRING A POTENTIAL FOR THUNDER EACH AFTERNOON AND
EVENING WITH THESE SHOWERS.

THURSDAY THROUGH SATURDAY...LATE SPRING STORM POSSIBLE LATE NEXT
WEEK. SIGNIFICANT CHANGE EXPECTED AS A LARGE UPPER LEVEL LOW
MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. ONCE IN
PLACE A MID LEVEL CLOSED LOW WILL DEVELOP AND MOVE SLOWLY ACROSS
THE REGION. SIGNIFICANT MOISTURE IS EXPECTED TO BE ENTRAINED
AROUND THIS LOW FROM THE EAST AND PRODUCE WIDESPREAD
PRECIPITATION. TEMPERATURES ARE EXPECTED TO DROP TO WELL BELOW
NORMAL READINGS IN THE LOWER 60S WITH THE COLDEST DAY EXPECTED ON
FRIDAY WITH TEMPERATURES STRUGGLING TO REACH 60 DEGREES. TIMING OF
THESE UPPER LOWS MAY DIFFER SEVERAL DAYS OUT SO STAY TUNED TO
FURTHER FORECAST DISCUSSIONS AS THIS MAY CHANGE. BUT MODELS ARE IN
AGREEMENT AND HAVE BEEN FOR SEVERAL RUNS THUS CONFIDENCE IS HIGH
ON A SIGNIFICANT LATE SPRING STORM LATE NEXT WEEK.

&&

.AVIATION...BREEZY SURFACE CONDITIONS WILL PERSIST UNTIL SUNSET
ACROSS THE NORTHERN ROCKIES AS THE UPPER LEVEL JET CONTINUES TO
STREAM OVER THE AREA. ALONGSIDE SURFACE WINDS...MOSTLY TERRAIN
LOCKED SHOWERS WILL LINGER THROUGHOUT THE EVENING.
OTHERWISE...PARTLY CLOUDY SKIES WILL REMAIN THROUGH EARLY
SUNDAY...BEFORE THE NEXT PACIFIC WEATHER DISTURBANCE INCREASES
CLOUDS AND PRECIPITATION CHANCES ACROSS THE REGION FOR LATE SUNDAY
INTO MONDAY.

&&

.HYDROLOGY...RIVER LEVELS HAVE BEGUN TO DROP ACROSS THE AREA TODAY
AS THE REGION ENJOYS A BRIEF BREAK IN PRECIPITATION. THE ONE
EXCEPTION IS THE SALMON RIVER NEAR WHITEBIRD WHICH CONTINUES TO
SLOWLY RISE DUE TO A LATE RESPONSE TO YESTERDAYS PRECIPITATION.
A WET PERIOD IS EXPECTED AGAIN FOR SUNDAY AND SUNDAY EVENING
BRINGING ANOTHER ROUND OF FLOODING CONCERNS...PARTICULARLY FOR THE
SMALL STREAMS AND RIVERS OF NORTH CENTRAL IDAHO AND RAVALLI
COUNTY. IN ADDITION...ISOLATED THUNDERSTORMS TOMORROW COULD
INITIATE SOME MORE INTENSE DOWNPOURS IN THE AFTERNOON. THIS WOULD
FURTHER EXACERBATE THE FLOODING CONCERNS AND LEAD TO THE POTENTIAL
FOR MUD AND ROCK SLIDES IN AREAS OF UNSTABLE SOILS. PLEASE
CONTINUE TO MONITOR OUR WEBSITE FOR FURTHER INFORMATION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...PALLISTER
LONG TERM....RPN
AVIATION...NOLTE

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:32 AM MDTFlood WatchMSOClearwater, Idaho, Lemhi31 hr

Nearby

River Flood Warnings in Idaho, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.